Breakthrough Bleeding Questions
How can one stop breakthrough bleeding if they are on the medication, Apri?Generally, if a woman on this medication was to take the placebo pills at the end of every third pack, she would have a period. This may control the breakthrough bleeding. Another option is for the woman to take the pill in the usual manner where she would have a period once a month.
In other words, if the woman was to finish the complete pack plus the placebo, it would allow her to have a period and then she could begin the new pack. If this is done every third pack, the breakthrough bleeding may be controlled. However, if the breakthrough bleeding continues, a change in pills and a normal period once a month may be necessary.
Many women prefer taking Seasonique which allows one period every three months. This could help with breakthrough bleeding as well.
How do you stop breakthrough bleeding after switching from the medication Loestrin Fe to Junel Fe?In many cases, generic versions of birth control pills may not always be the same. Also, Loestrin Fe and Junel Fe are considered low dose medication which increases the likelihood of breakthrough bleeding. If the woman was to use a higher dose birth control pill like Lo Ovral, breakthrough bleeding would be less likely to occur. In some cases, an STD could also be the cause of abnormal bleeding. If the woman is sexually active and there is a possibility of an STD, getting tested is advisable.
Is it normal to have breakthrough bleeding while on the pill?Women often experience breakthrough bleeding while taking birth control pills. It usually occurs at the time of using the first few packs since the woman's body is still trying to adjust to the pill. After the first three packs are used, the bleeding slowly goes away.
Breakthrough bleeding can also occur if a woman is late in taking her pills. With so many birth control pills being low dose, taking the pill even an hour later than the day before could initiate breakthrough bleeding. In other words, bleeding can occur if a woman usually takes the pill before going to work through the week but sleeps in longer on the weekend and delays taking the pill.
In most cases, if the breakthrough bleeding continues, the woman is usually advised by a doctor to switch to an estrogen pill of a higher dose.
Is it normal for a woman in her 50s to have breakthrough bleeding between her periods with vaginal odor?At this age, it may be possible that the woman is experiencing perimenopausal bleeding. However, anxiety, depression or even a thyroid issue could be the cause of the problem. Polyps can also cause irregular bleeding and should be checked.
Basically, a woman in her 50s would usually need to have a pelvic exam, a pelvic ultrasound, Pap smear, thyroid test and an endometrial biopsy taken from the uterus to understand the reason for the bleeding. As for the odor, bacterial vaginosis may very well be the cause. Bacterial vaginosis occurs when there is an abundance of normal vaginal bacteria caused by an abnormal vaginal pH level.
Breakthrough bleeding is generally associated with birth control but there are other issues that could cause this condition. If diagnosed at the right time, this could even help treat more serious conditions such as cancer. If you have questions or concerns regarding breakthrough bleeding, ask an Expert for medical information and suggestions on an appropriate treatment based on the facts of your case.